Alert archive / New York / Small Craft Advisories in 2021
Small Craft Advisory 59, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jun 4, 2021, 7:51 PM EDT. It took effect at Jun 4, 2021, 8:00 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2021, 7:51 PM EDT (23:51 UTC)
- In effect from
- Jun 4, 2021, 8:00 PM EDT
- Expired
- Jun 4, 2021, 10:16 PM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
135 WHUS71 KOKX 042351 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 751 PM EDT Fri Jun 4 2021 ANZ350-050300- /O.CAN.KOKX.SC.Y.0058.000000T0000Z-210605T0300Z/ /O.NEW.KOKX.SC.Y.0059.210605T0000Z-210605T0300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 751 PM EDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds around 10 kt and seas 4 to 5 feet expected. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ353-050100- /O.CAN.KOKX.SC.Y.0058.000000T0000Z-210605T0000Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 751 PM EDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have fallen below 5 feet so the advisory has been cancelled. $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
1 follow-up statement
315 WHUS71 KOKX 050216 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1016 PM EDT Fri Jun 4 2021 ANZ350-050330- /O.CAN.KOKX.SC.Y.0059.000000T0000Z-210605T0300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 1016 PM EDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have subsided below 5 ft. Therefore, the Small Craft Advisory has been cancelled. $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 4, 6:00 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 4, 6:00 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service New York NY
600 PM EDT Fri Jun 4 2021
.SYNOPSIS...
An approaching low pressure trough will pass through by
midnight. High pressure will then build to the west this
weekend. A hot air mass will continue to build in for the first
half of next week, followed by a cold frontal passage Wednesday
night into Thursday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Canceled Severe Thunderstorm Watch 236 as the line of convection has
weakened. The convection has moved over the more stable marine layer
and has become elevated. Trends continue to indicate stratification
and warming cloud tops.
The only other area of concern is across southeast Connecticut.
An area of convergence has been producing training thunderstorms
just north of New London County. Over 3 inches of rain was just
reported in nearby Marlborough by WFO BOX. We are monitoring the
progress of this convection early this evening, but waning heating
should gradually bring a downward trend to this activity by sunset.
Skies should skies should clear out after sunset as the convection
weakens and the vortmax pass to the east. Some low clouds and/or fog
may redevelop across Eastern Long Island and southeast Connecticut
overnight.
Lows tonight will be mostly in the 60s, with some mid/upper 50s
possible in the valleys well NW of NYC and in the Long Island Pine
Barrens.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
It now appears that temps on Sat will be warmer than previously
forecast, as sfc high pressure builds from the west, heights
rise aloft, and H8 temps warm to +18C.This supports high temps
in the mid 90s in the urban corridor of NE NJ and lower 90s in
most areas away from the coast, where high temps should still
reach the upper 70s to mid 80s. Max heat index values on Sat
should reach 95 in the urban corridor of NE NJ, with lower 90s
elsewhere in the lower elevations from NYC north/west.
Low temps Sat night should range from the lower 70s in/around
NYC to the 60s most elsewhere. With dewpoints in the lower 60s,
nighttime conditions should not be as uncomfortable as with
typical summer heat.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
The main story during this long term period will be the hot and
somewhat humid conditions Sunday through Wednesday as a Bermuda
high sets up and remains over the western Atlantic. A frontal
boundary will remain to our north and will very slowly approach
during the week.
With high pressure centered to the east, a southwesterly flow
will set up across the region. This will pump in heat and
humidity. Heights aloft will build and 850 hPa temperatures will
rise to 16 to 19 C. These conditions will allow max temperatures
to climb into the upper 80s and 90s Sunday through Tuesday.
Closer to the coast, A southerly wind component will keep Long
Island and most of CT cooler than the rest of the area. With dew
points in the lower 60s, we should fall short of heat advisory
headlines as heat index values remain below 95.
Temperatures drop slightly for Wednesday, but more so for Thursday
as the cold front moves through.
Mainly dry conditions are expected on Sunday and Monday, however a
few diurnally driven storms will be possible Monday afternoon across
the far western portions of the CWA. A slightly better chance of
showers and thunderstorms come on Tuesday, and eventually the better
chance of storms on Wednesday just ahead of the cold front.
Another chance of showers will be possible on Friday as a shortwave
approaches from the west.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
A weak through of low pressure remains in the vicinity through
tonight.
Primarily VFR this afternoon and tonight outside of KISP and
KGON. TSRA with MVFR/IFR conds move through this afternoon to
early evening.
Outside of thunderstorms, winds mainly SW around 10 kt this
afternoon, becoming lighter tonight.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments for timing and flight categories possible this
afternoon to early evening for TSTMs passing through/nearby.
.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.Saturday through Sunday...VFR.
.Monday through Wednesday...Mostly VFR with a chance of MVFR in
showers and TSTMs each day.
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
&&
.MARINE...
SCA for hazardous seas remains in effect E of Fire Island Inlet
into this evening. Seas there should subside somewhat later
tonight, and with high pressure just south of the waters, winds
and seas should then remain below SCA criteria through Wed.
&&
.HYDROLOGY...
Convection beginning to weaken early this evening. No hydro concerns
for the rest of the evening except over southeast Connecticut.
Showers and thunderstorms over northern Middlesex and northern New
London could produce 1-2 inches with locally higher amounts. Minor
urban/poor drainage flooding is possible here, and isolated flash
flooding may be possible.
&&
.TIDES/COASTAL FLOODING...
There is a high risk of rip currents at the ocean beaches Saturday
and a Moderate risk of rip currents Sunday.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk through Saturday evening for NYZ075-080-
081-178-179.
NJ...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for ANZ350.
Small Craft Advisory until 8 PM EDT this evening for ANZ353.
&&
SYNOPSIS...BC/BG
NEAR TERM...BG/DS
SHORT TERM...BG
LONG TERM...BC
AVIATION...JC
MARINE...BC/BG
HYDROLOGY...BC/BG
TIDES/COASTAL FLOODING...DSHazardous weather outlook, Jun 4, 6:01 PM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service New York NY 601 PM EDT Fri Jun 4 2021 ANZ335-338-345-353-355-CTZ005>010-NJZ002-004-006-103>108-NYZ067>074- 078-176-177-052215- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Fairfield- Northern New Haven-Northern Middlesex-Northern New London- Southern Fairfield-Southern New Haven-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwest Suffolk-Northern Queens- Northern Nassau- 601 PM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-080-178-179-052215- Kings (Brooklyn)-Southwest Suffolk-Southern Queens-Southern Nassau- 601 PM EDT Fri Jun 4 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-350-CTZ011-012-NYZ079-052215- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- Moriches Inlet NY to Montauk Point NY out 20 nm-Southern Middlesex- Southern New London-Northeast Suffolk- 601 PM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ081-052215- Southeast Suffolk- 601 PM EDT Fri Jun 4 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Jun 4, 6:32 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
632 PM EDT FRI JUN 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM MARINE TSTM WIND 1 SW BATTERY PARK 40.70N 74.02W
06/04/2021 M51 MPH ANZ338 NY AWOS
44 KT WIND GUST REPORTED.
&&Local storm report, Jun 4, 6:33 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
633 PM EDT FRI JUN 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM MARINE TSTM WIND NYC/LA GUARDIA 40.78N 73.88W
06/04/2021 M45 MPH QUEENS NY ASOS
39 KT WIND GUST REPORTED.
&&Special weather statement, Jun 4, 6:43 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service New York NY
643 PM EDT Fri Jun 4 2021
CTZ007-008-042330-
Northern New London-Northern Middlesex-
643 PM EDT Fri Jun 4 2021
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NEW LONDON AND
NORTHERN MIDDLESEX COUNTIES...
At 642 PM EDT, strong thunderstorms were located over Lake
Pocotopaug-East Hampton, or over East Hampton, moving southeast at 5
mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Middletown, Norwich, Colchester, East Hampton, Salem, Portland, East
Haddam, Haddam, Lebanon, Sprague, Bozrah, Lake Pocotopaug--East
Hampton, Montville, Franklin and Moodus.
LAT...LON 4162 7210 4144 7209 4144 7255 4160 7262
4164 7258 4165 7250 4158 7247 4159 7242
4160 7241 4159 7239 4160 7238 4160 7236
4161 7233 4164 7233 4166 7229
TIME...MOT...LOC 2242Z 332DEG 5KT 4158 7251
MWLocal storm report, Jun 4, 7:47 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
747 PM EDT FRI JUN 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 1 NW NEW YORK 40.79N 73.98W
06/04/2021 NEW YORK NY EMERGENCY MNGR
3 TREES REPORTED DOWN.
&&Local storm report, Jun 4, 7:49 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
749 PM EDT FRI JUN 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 2 WSW CROWN HEIGHTS 40.66N 73.98W
06/04/2021 KINGS NY EMERGENCY MNGR
29 TREES REPORTED DOWN.
&&Local storm report, Jun 4, 7:51 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
751 PM EDT FRI JUN 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG 1 SW WEST SHORE EXPRESS 40.59N 74.18W
06/04/2021 RICHMOND NY EMERGENCY MNGR
4 TREES REPORTED DOWN.
&&The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:48 PM EDT | Special Weather Statement | OKX | Rockland | 42 min |
| Jun 4, 3:24 PM EDT | Special Marine Warning | OKX | 96 min | |
| Jun 4, 3:28 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 47 min |
| Jun 4, 3:32 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland, Westchester | 97 min |
| Jun 4, 3:43 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 47 min |
| Jun 4, 3:52 PM EDT | Special Marine Warning | OKX | 85 min | |
| Jun 4, 3:55 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 95 min |
| Jun 4, 4:19 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, Queens, Suffolk, Westchester | 41 min |
| Jun 4, 4:29 PM EDT | Special Marine Warning | OKX | 61 min | |
| Jun 4, 4:30 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 90 min |
| Jun 4, 5:03 PM EDT | Special Weather Statement | OKX | Nassau | 42 min |
| Jun 4, 3:10 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 50 min |
| Jun 4, 3:11 PM EDT | Areal Flood Advisory | OKX | Bergen, Passaic | 94 min |
| Jun 4, 3:24 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 111 min |
| Jun 4, 4:54 PM EDT | Special Weather Statement | OKX | 66 min | |
| Jun 4, 5:51 PM EDT | Special Weather Statement | OKX | 39 min | |
| Jun 4, 6:00 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 45 min |
| Jun 4, 6:28 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 63 min |
| Jun 4, 6:43 PM EDT | Special Weather Statement | OKX | 47 min |
Nearby
Small Craft Advisories in New York, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.